CORDIS CORPORATION POWERFLEXPRO 8MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
4400802S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As reported, the 8mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used; however, it ruptured at its nominal pressure.There was no reported patient injury.The lesion was the iliac artery.The vessel level of angulation and tortuosity is mild.The vessel level of calcification is severe.The device was prepped per the instructions for use (ifu).The device was prep normally.The same indeflator was used successfully with other devices.The balloon did not inflate as it ruptured.There was no leakage noted from the balloon, shaft, hub, or unknown segment.The catheter was torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The device was not returned for analysis as it was discarded by the facility.A product history record (phr) review of lot (b(4) revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, the 8mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used, however, it ruptured at its nominal pressure.There was no reported patient injury.The lesion was the iliac artery.The vessel level of angulation and tortuosity is mild.The vessel level of calcification is severe.The device was prepped per the instructions for use (ifu).The device was prep normally.The same indeflator was used successfully with other devices.The balloon did not inflate as it ruptured.There was no leakage noted from the balloon, shaft, hub, or unknown segment.The catheter was torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The device will not be returned for analysis as it was discarded.